Alert archive / Indiana / River Flood Warnings in 2018
River Flood Warning 36, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Sep 9, 2018, 12:04 AM EDT for Jefferson County, Scott County, Indiana. It took effect at Sep 9, 2018, 12:40 PM EDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2018, 12:04 AM EDT (04:04 UTC)
- In effect from
- Sep 9, 2018, 12:40 PM EDT
- Expired
- Sep 9, 2018, 6:52 PM EDT
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, IN, Scott County, IN
The radar
The Louisville radar (KLVX), 88 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Muscatatuck River at Deputy (DEPI3). The gauge peaked at 25.70 ft at Sep 9, 2018, 12:00 PM EDT.
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03366500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
864
WGUS43 KLMK 090404
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Louisville KY
1204 AM EDT Sun Sep 9 2018
...The National Weather Service in Louisville KY has issued a Flood
Warning for the following rivers in Indiana...
Muscatatuck River near Deputy
affecting the following counties in Indiana...Jefferson...Scott.
.Heavy rain over the last several hours will cause the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
INC077-143-092204-
/O.NEW.KLMK.FL.W.0036.180909T1640Z-180910T0023Z/
/DEPI3.1.ER.180909T1640Z.180909T1800Z.180909T1823Z.NO/
1204 AM CDT Sun Sep 9 2018
The National Weather Service in Louisville KY has issued a
* Flood Warning for
the Muscatatuck River near Deputy.
* from this afternoon to this evening.
* At 11:30 PM Saturday the stage was 17.6 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 25.4 feet by this afternoon.
* Impact...At 25.0 feet...County roads are underwater.
* Flood History...This crest compares to a previous crest of 25.3
feet on Jun 26 2011.
&&
LAT...LON 3871 8584 3869 8615 3880 8616 3881 8589
3887 8558 3876 8558
$$
MRC1 follow-up statement
704
WGUS83 KLMK 092252
FLSLMK
Flood Statement
National Weather Service Louisville KY
652 PM EDT Sun Sep 9 2018
...The Flood Warning is cancelled for the following rivers in
Indiana...
Muscatatuck River near Deputy
affecting the following counties in Indiana...Jefferson...Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.This will be the last statement for this event.
&&
INC077-143-092322-
/O.CAN.KLMK.FL.W.0036.000000T0000Z-180910T0023Z/
/DEPI3.1.ER.180909T1058Z.180909T1545Z.180909T2037Z.NO/
652 PM CDT Sun Sep 9 2018
The flood warning is cancelled for
the Muscatatuck River near Deputy.
* At 6:30 PM Sunday the stage was 24.3 feet.
* Flood stage is 25.0 feet.
* Fell below flood stage at 4:37 PM Sunday.
* Forecast...The river will continue to fall to 12.1 feet by Monday
morning.
&&
LAT...LON 3871 8584 3869 8615 3880 8616 3881 8589
3887 8558 3876 8558
$$
MRCWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Sep 8, 10:27 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 8, 10:27 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1027 PM EDT Sat Sep 8 2018
.Forecast Update...
Issued at 1020 PM EDT Sat Sep 8 2018
The surface low this evening is just east of EVV along the OH
River and is moving very slowly east. The warm front extends ESE
just south of FTK and south of SDF to south of LEX. A line of strong
convection and torrential rain is headed east into east-central KY
at this time with surface winds up to 40-50 mph, but the farther it
extends north of the front, the harder it will be to mix down the
strongest winds to the surface. Intense rainfall rates will lead to
localized flooding with the line. Behind this line, forcing has
weakened for the moment, but with scattered cells still around,
especially the Louisville metro.
Given the diminishing cell coverage and a vertical wind profile
showing more a little less shear above the warm frontal surface at
KLVX radar, the Tornado Watch is canceled before its 03 UTC
expiration. The Flash Flood Watch will be continued as is overnight
into Sunday given all the rain in many of the Watch counties today
and this evening, and with additional rain potential overnight into
Sunday.
The question is what will happen overnight with rainfall trends.
Coverage has diminished behind the steady area of rain and
convection moving into east-central KY and points northward. Models
suggest a possible lull in activity (but still some cells) over the
next couple hours. However, an area of rain and convection in
western TN could work its way northeast overnight into parts of
south-central KY.
Also, from a broader perspective, models suggest the presence of a
decent right-entrance region of the upper-level jet along with
continue southwest low-level flow over the lower OH Valley overnight
and Sunday. This would suggest additional showers and a few storms
will redevelop overnight into Sunday along and south of the surface
low as is slides very slowly eastward. As a result, while perhaps
not as widespread, locally heavy rain will continue to be a hazard
where cells occur and congeal into Sunday. Modest modifications to
temperatures made.
Issued at 615 PM EDT Sat Sep 8 2018
Coordinated with SPC, and we decided on a TOR Watch til 03z for
counties along and near the warm front along the OH River and across
the northern part of central KY. Did not take it farther east to the
LEX metro since the primary threat in the short term is to the west.
Radar has been indicating a few cells with low-level rotation. Cells
that are able to translate along the warm frontal boundary will have
the highest potential to produce a tornado vs. cells that cross the
boundary into the cooler, more stable air to the north of the warm
front. Not expecting a high-end threat, but enough low-level shear
and low LCLs and just enough instability to warrant a Watch for the
next few hours. We will monitor the situation closely this evening.
&&
.Short Term...(This evening through Sunday)
Issued at 323 PM EDT Sat Sep 8 2018
Afternoon surface analysis reveals the remnant center of TD Gordon
just northwest of Evansville, IN. The remnant has been moving east-
northeast today and this trajectory is expected to continue. A warm
frontal boundary was located in an east-west orientation very close
to the I-64 corridor. KY mesonet and NWS ASOS obs show dewpoints in
the lower 70s to the south of the boundary. SPC meso analysis shows
moderate instability in place with CAPEs running around 1000-1500
J/Kg. Cellular convection has been developing mainly east of the I-
65 corridor where substantial insolation occurred today. Strongest
cell moved through Madison county and is now moving into WFO JKL's
CWA.
In the near term, the latest CAMs suggest that additional scattered
cellular convection will continue to develop and move northeastward.
We are on guard for cellular convection that could end up crossing
that warm-frontal boundary in the vicinity of the I-64 corridor.
Best shear parameters and low LCL heights are roughly located from
Louisville eastward through the Lexington metro region. Any strong
storm interacting with that boundary will have the potential to
rotate, possibly resulting in a tornado or two.
Otherwise, large convective cluster over the far NW LMK CWA will
continue to move northeastward. Best chances of rainfall looks to be
north of the WK Parkway and west of I-65 through the afternoon
hours. The strongest storms look to stay just west of the
Louisville metro area. However, heavy rainfall and possible flash
flooding will be the primary hazard across southern IN this
afternoon. Rainfall amounts of 1-2 in/hr are likely as the remnant
circulation pushes through south-central IN.
Moving into the evening and overnight, the latest guidance continues
to be in agreement with the remnant circulation of TD Gordon moving
into SE IN and then into OH during the overnight period. Scattered
banded convection will likely trail the remnant circulation. We're
already seeing this out across western KY. This activity will
translate eastward and an overall decrease in coverage and
intensity is expected after sunset. During the overnight hours,
surface cold front will approach from the northwest and the low-
level jet will increase across the region. This will likely fire
additional convection within the I-65 corridor after midnight and
toward dawn on Sunday which will track eastward. This activity will
pose a heavy rain threat to the Bluegrass region. Therefore we
coordinated an extension of the Flood Watch into our NE sections a
little while ago. Overnight lows tonight will be quite mild with
readings only dropping into the lower 70s. Some spots in our far
northwest could drop into the lower-mid 60s late tonight as cooler
air filters in behind the surface frontal boundary.
For Sunday, the surface cold front will work its way across the area
accompanied by a band of showers and storms. The storms could be on
the strong side Sunday afternoon, especially in areas east of the I-
65 corridor and really in the I-75 corridor. Current thinking is
that cloud cover will be somewhat of an inhibiting factor on
convection. However a fast low-mid level flow combined with
dewpoints remaining in the lower 70s and forced ascent along the
boundary interface could produce a line of storms that would be
capable of some wind damage in our eastern sections. Currently that
area is in a marginal risk for tomorrow afternoon and that seems
reasonable, though if more insolation occurs I could see an upgrade
to a sight risk being warranted. Highs tomorrow will likely exhibit
a gradient with highs in the upper 70s to the lower 80s in the
eastern parts of the region. Highs may only top out in the low 70s
across southern IN and far NW KY.
.Long Term...(Sunday night through Saturday)
Issued at 205 PM EDT Sat Sep 8 2018
Sunday night the low that used to be TC Gordon will lift northward
across Ohio and drag its trailing cold front into the Appalachians.
Rain associated with this system will move on to the east and
gradually taper off. Any additional rainfall amounts will be light,
on the order of a quarter inch east of I-65.
Quieter weather will prevail for much of the long term as a weak
surface high builds in behind the departing storm system. Weak upper
troffing overhead will steadily weaken as we move into mid week,
with possible weak ridging beginning to build by late in the week,
though that will depend somewhat on Florence.
Florence is currently expected to impact the Atlantic coast Friday-
Saturday, likely in the vicinity of South Carolina. Typically when a
hurricane is affecting the east/southeast coast the Ohio Valley
tends to be dry. The GFS is showing QPF for us Fri-Sat, but may be
overdoing it given the weak synoptic ridging at the surface and
aloft (especially Friday). The EC, EPS, and CMC are all drier in
Indiana and Kentucky, possibly as a result of their placements of
Florence being farther west than the GFS/GEFS. In the forecast, will
lean drier.
As we dry out and ridging builds, daily maximum temperatures will
rise from the middle 70s on Monday to the middle and upper 80s
Friday and Saturday. Urban Louisville may even make a run at 90 on
Friday. The coolest morning will arrive on Tuesday with lows in the
50s.
&&
.Aviation...(00Z TAF Issuance)
Issued at 750 PM EDT Sat Sep 8 2018
Area of steady rain continues to progress across south-central IN
early this evening, including HNB with areas of heavy rain along/
near the OH River which should affect SDF from 00-02z. A surface
warm front is located W of SDF to S of SDF and LEX with E to NE
winds at HNB, SDF, and LEX north of the front, and a SW wind at BWG
south of the front. Rain should diminish at HNB to off and on
showers over the next couple hours, while rain picks up later this
evening and overnight at LEX. Despite pockets of heavy rain, there
is not much CG lightning, and for the most part, have kept the
mention of storms out of the TAFs. Ceilings have varied between VFR
and IFR north of the warm front, with VFR conditions at BWG south of
the front.
Winds overnight and into Sunday at SDF and LEX will slowly shift to
SE and finally S as the surface low meanders east across south-
central IN near the OH River. Additional off and on showers are
expected. Ceilings should vary between IFR and MVFR at the northern
TAF sites, while lower clouds eventually develop at BWG overnight
and Sunday. By later in the day Sunday, the low will move to the N
and/or E of all TAF sites causing surface winds to eventually become
W and NW. However, low ceilings will continue, varying between IFR
and low MVFR.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch through Sunday evening for INZ076>079-083-084-
089>092.
KY...Flash Flood Watch through Sunday evening for KYZ030>037-040>043-
048-049-057.
&&
Update.......TWF
Short Term...MJ
Long Term....13
Aviation.....TWFHazardous weather outlook, Sep 8, 11:19 PM EDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1119 PM EDT Sat Sep 8 2018 INZ076>079-083-084-089>092-KYZ030>037-040>043-048-049-057-100330- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Oldham-Trimble-Henry-Shelby-Franklin-Woodford-Fayette- Bourbon-Nicholas-Jessamine-Madison- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Versailles, Lexington, Paris, Carlisle, Nicholasville, Winchester, and Richmond 1119 PM EDT Sat Sep 8 2018 /1019 PM CDT Sat Sep 8 2018/ ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Overnight. Scattered to numerous showers and a few thunderstorms are expected overnight as a surface low and frontal zone slowly move across the area. Additional flooding is possible overnight in parts of the Watch area where heavy rain occurs. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional rains are expected Sunday with a few thunderstorms also possible. Locally heavy rain still is expected which could cause additional flooding problems. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report high rainfall amounts and any flooding and higher wind gusts through Sunday. KYZ023>029-038-039-045>047-053>056-061>067-070>078-081-082-100330- Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Spencer- Anderson-Nelson-Washington-Mercer-Larue-Marion-Boyle-Garrard-Butler- Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen- Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Taylorsville, Lawrenceburg, Bardstown, Springfield, Harrodsburg, Hodgenville, Lebanon, Danville, Lancaster, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1119 PM EDT Sat Sep 8 2018 /1019 PM CDT Sat Sep 8 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Overnight. Scattered to numerous showers and a few thunderstorms are expected overnight, with locally heavy rainfall possible. If heavy rain persists over any one area, local minor flooding could occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Numerous showers and scattered thunderstorms, some with heavy rain, are expected Sunday. Local flooding is possible. Any stronger storms could produce brief strong wind gusts mainly in the afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report high rainfall amounts and any flooding and higher wind gusts through Sunday. TWF/13
In the hours before
Special weather statement, Sep 8, 10:05 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Louisville KY
1005 PM EDT SAT SEP 8 2018
KYZ034>036-039>041-047-048-090245-
Shelby-Scott-Mercer-Woodford-Fayette-Jessamine-Franklin-Anderson-
1005 PM EDT SAT SEP 8 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SHELBY...
NORTHWESTERN MERCER...WOODFORD...SOUTHWESTERN SCOTT...CENTRAL
ANDERSON...NORTHWESTERN JESSAMINE...NORTHWESTERN FAYETTE AND FRANKLIN
COUNTIES...
At 1004 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles northwest of Frankfort to near
Lawrenceburg to 14 miles northwest of Harrodsburg. Movement was east
at 30 mph.
Winds between 40 to 50 mph are possible with these storms.
Locations impacted include...
Lexington, Georgetown, Frankfort, Lawrenceburg, Versailles,
Meadowthorpe, Dunbar High School, Cardinal Hill, Highlands and
Ballard.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3787 8462 3794 8507 3812 8498 3832 8508
3835 8483 3834 8479 3837 8471 3838 8461
3810 8449
TIME...MOT...LOC 0204Z 271DEG 25KT 3829 8501 3811 8491 3793 8501
SCHOETTMERLocal storm report, Sep 8, 10:07 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1007 PM EDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 3 S LOUISVILLE 38.21N 85.75W
09/08/2018 JEFFERSON KY PUBLIC
CARS TRAPPED IN HIGH WATER ON THE RAMP FROM
CRITTENDEN DRIVE TO INTERSTATE 65 SOUTH.
&&
MRCLocal storm report, Sep 8, 10:22 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1022 PM EDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HEAVY RAIN 1 N MCKINLEY 38.76N 86.20W
09/08/2018 M3.11 INCH WASHINGTON IN PUBLIC
TOTAL RAINFALL PAST 14 HOURS.
&&
EBWLocal storm report, Sep 8, 10:24 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1024 PM EDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND DMG 2 N DOGWOOD 38.13N 86.08W
09/08/2018 HARRISON IN DEPT OF HIGHWAYS
TREE DOWN ACROSS LAKE ROAD.
&&
MRCLocal storm report, Sep 8, 10:28 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1028 PM EDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 1 WNW NEW SALISBURY 38.32N 86.12W
09/08/2018 HARRISON IN DEPT OF HIGHWAYS
TREE DOWN ALONG MAYDEN TRAIL BETWEEN WHISKEY
RUN ROAD AND SR 64.
&&
MRCSpecial weather statement, Sep 8, 10:36 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Louisville KY
1036 PM EDT SAT SEP 8 2018
KYZ036-040>042-048-057-090315-
Bourbon-Scott-Woodford-Fayette-Jessamine-Madison-
1036 PM EDT SAT SEP 8 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WOODFORD...
SOUTHEASTERN SCOTT...JESSAMINE...SOUTHWESTERN BOURBON...NORTHWESTERN
MADISON AND FAYETTE COUNTIES...
At 1035 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles west of Georgetown to near Dunbar
High School to near Harrodsburg. Movement was east at 30 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Lexington, Georgetown, Nicholasville, Paris, Meadowthorpe, Dunbar
High School, Thoroughbred Acres, Cardinal Hill, Cadentown and
Northland.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3799 8433 3797 8432 3797 8431 3796 8432
3795 8431 3794 8434 3792 8433 3790 8435
3789 8434 3772 8442 3776 8451 3777 8452
3784 8472 3785 8469 3786 8471 3804 8465
3827 8466 3828 8431 3801 8429
TIME...MOT...LOC 0235Z 280DEG 22KT 3822 8468 3803 8462 3781 8477
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:12 PM EDT | Areal Flood Advisory | LMK | Clark, Floyd, Harrison | 4 hr |
| Sep 8, 8:21 PM EDT | Flash Flood Warning | LMK | Clark, Floyd, Harrison | 4 hr |
| Sep 9, 12:13 AM EDT | Areal Flood Warning | LMK | Clark, Floyd | 3 hr |
Nearby
River Flood Warnings in Indiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.